What can I expect with Antiphospholipid Syndrome (APS)?
I’ve recently been diagnosed with APS and have been prescribed hydroxychloroquine. I have a history of a pulmonary embolism. I’ve read the side effects of this medication and it truly has me afraid to take it. What can I expect with this condition and medication? I know everyone’s body is different and reacts to medication differently, I’m just trying to get some insight on what others might be experiencing. Thank yoh
Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.
Good morning @sunshine71 I know it’s scary to get these sudden diagnoses. You feel like your whole life has changed overnight.
The side effects have to list every possibility even if they are very rare. Focus on the common ones listed and then talk to your doctor about the rarer ones. The doctor should be able to explain what to expect, if anything.
What specific ones worry you?
Happy Thanksgiving, thank you for your response. It’s been a long journey to finally get to this diagnosis. Have a great rest of your day!!
Hi @sunshine71, I'd like to add my welcome along with @becsbuddy. I'm tagging additional members like @skymya @wittycjt @elizabeth513 @nicholas94 @lee7766 @huffman @elaine1809 @brendamorales1 who also have experience with antiphospholipid syndrome. They can share their journies and experiences as well as treatment approaches.
Sunshine, with a history of a pulmonary embolism, your care team will likely give you special guidance on monitoring for blood clots in your legs (DVT). Signs of a DVT include pain, swelling and redness. These clots can travel to the lungs (pulmonary embolism). I don't say this to worry you, but to help you ask questions of your doctors. I would ask them things like:
– What signs should you be aware of?
– What should you do if you notice these signs?
What additional questions might you ask?
Thank you so much for the information you’ve shared in your message. I will definitely be sure to ask those questions to my care team. I can see now that this platform is really going to be beneficial for me. I hope your day has been a great one. Marilyn
I have APS and my life has changed I’m taking warfarin and Plaquenil. My advice is monitoring your INR levels weekly Plaquenil dosage was too high because it makes my stomach upset .Side effects are scary but. Sometimes as my Rheumatologist and hematologist said it rare .Good luck .
Hi all, I am a 32yo male diagnosed with anti phospholipid disorder. I'm currently on tricagelor which is a anti-platelet blood thinner. They now want to start warfarin on me. I can't take aspirin as I've a nsaids group disorder. And plavix don't work for me. Looking forward for great discussions to this.
My Hematologist put me on warfarin a few years now .With warfarin you have to be on a consistent diet.Balancing my vitamin K is quite rough for me but I tried to be consistent.Have you seen an Anticoagulant specialist.Mine monitor my INR weekly.I also see a Rheumatologist.Hope this info can help you .Good luck
Are you concerned about starting warfarin?
Yes, I am worried to start warfarin. With the diet restrictions and vit k level adjustments. I was also chatting with a mate who is a doctor in Australia, he was telling me that European countries have been already giving another type of anticoagulant for APS, which has lesser restrictions and lesser side effects.
Pls enlighten me.
Anyone with APS on here ?